Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 113, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Dec 28, 2011, 4:48 PM EST. It took effect at Dec 28, 2011, 10:13 PM EST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2011, 4:48 PM EST (21:48 UTC)
- In effect from
- Dec 28, 2011, 10:13 PM EST
- Expired
- Dec 30, 2011, 12:00 AM EST
- In force
- 26 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted, in the capitals the NWS used until 2016.
845 WHUS73 KMQT 282148 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 448 PM EST WED DEC 28 2011 LMZ248-250-290600- /O.NEW.KMQT.SC.Y.0113.111229T0700Z-111229T2200Z/ SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 448 PM EST WED DEC 28 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 5 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 5 PM EST THURSDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 19 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 25 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 9 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 AM EST THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EST THURSDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
772 WHUS73 KMQT 290313 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1013 PM EST WED DEC 28 2011 LSZ244-245-291115- /O.EXB.KMQT.SC.Y.0113.111229T0313Z-111230T0500Z/ EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- 1013 PM EST WED DEC 28 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST THURSDAY NIGHT. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 17 KNOTS FROM THE EAST...WITH GUSTS UP TO 23 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 11 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 PM EST THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EST THURSDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ251-291115- /O.EXB.KMQT.SC.Y.0113.111229T0700Z-111230T0000Z/ GRAND MARAIS TO WHITEFISH POINT MI- 1013 PM EST WED DEC 28 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 PM EST THURSDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 24 KNOTS FROM THE SOUTHEAST...WITH GUSTS UP TO 31 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 8 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM EST THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 2 PM EST THURSDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ248-250-291115- /O.CON.KMQT.SC.Y.0113.111229T0700Z-111229T2200Z/ SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 1013 PM EST WED DEC 28 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM EST THURSDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 18 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 24 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 9 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 PM EST THURSDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
311 WHUS73 KMQT 291002 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 502 AM EST THU DEC 29 2011 LSZ244-245-291815- /O.CON.KMQT.SC.Y.0113.000000T0000Z-111230T0500Z/ EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- 502 AM EST THU DEC 29 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 14 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 19 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 9 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 AM EST THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EST THURSDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ251-291815- /O.CON.KMQT.SC.Y.0113.000000T0000Z-111230T0000Z/ GRAND MARAIS TO WHITEFISH POINT MI- 502 AM EST THU DEC 29 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 21 KNOTS FROM THE SOUTHEAST...WITH GUSTS UP TO 28 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 7 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 PM EST THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 2 PM EST THURSDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ248-250-291815- /O.CON.KMQT.SC.Y.0113.000000T0000Z-111229T2200Z/ SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 502 AM EST THU DEC 29 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 19 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 25 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 9 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM EST THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 PM EST THURSDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
207 WHUS73 KMQT 291555 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1055 AM EST THU DEC 29 2011 LMZ221-292200- /O.EXA.KMQT.SC.Y.0113.000000T0000Z-111229T2200Z/ GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE- 1055 AM EST THU DEC 29 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 18 KNOTS FROM THE SOUTHEAST...WITH GUSTS UP TO 24 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 8 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EST THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EST THURSDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ244-245-300000- /O.CON.KMQT.SC.Y.0113.000000T0000Z-111230T0500Z/ EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- 1055 AM EST THU DEC 29 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 17 KNOTS FROM THE SOUTHEAST...WITH GUSTS UP TO 23 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 9 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM EST THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EST THURSDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ251-300000- /O.CON.KMQT.SC.Y.0113.000000T0000Z-111230T0000Z/ GRAND MARAIS TO WHITEFISH POINT MI- 1055 AM EST THU DEC 29 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 22 KNOTS FROM THE SOUTHEAST...WITH GUSTS UP TO 29 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 7 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM EST THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 2 PM EST THURSDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ248-250-292200- /O.CON.KMQT.SC.Y.0113.000000T0000Z-111229T2200Z/ SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 1055 AM EST THU DEC 29 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 18 KNOTS FROM THE SOUTHEAST...WITH GUSTS UP TO 26 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 9 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EST THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 PM EST THURSDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
769 WHUS73 KMQT 292203 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 503 PM EST THU DEC 29 2011 LMZ221-248-250-292315- /O.EXP.KMQT.SC.Y.0113.000000T0000Z-111229T2200Z/ GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 503 PM EST THU DEC 29 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ LSZ244-245-300500- /O.CON.KMQT.SC.Y.0113.000000T0000Z-111230T0500Z/ EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- 503 PM EST THU DEC 29 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 13 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 17 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 9 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EST THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 5 PM EST THURSDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ251-300000- /O.CON.KMQT.SC.Y.0113.000000T0000Z-111230T0000Z/ GRAND MARAIS TO WHITEFISH POINT MI- 503 PM EST THU DEC 29 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 20 KNOTS FROM THE SOUTHEAST...WITH GUSTS UP TO 27 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 7 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EST THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 5 PM EST THURSDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
790 WHUS73 KMQT 300344 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1044 PM EST THU DEC 29 2011 LSZ244-245-300500- /O.CON.KMQT.SC.Y.0113.000000T0000Z-111230T0500Z/ EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- 1044 PM EST THU DEC 29 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 6 KNOTS FROM THE WEST...WITH GUSTS UP TO 10 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 7 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS AND LARGEST WAVES ARE EXPECTED THROUGH 12 AM FRIDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 28, 12:46 PM EST, 4 hours 2 minutes earlier.
Area forecast discussion, Dec 28, 12:46 PM EST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 1246 PM EST WED DEC 28 2011 UPDATED AVIATION DISCUSSION FOR 18Z TAFS .UPDATE... LES CONTINUES ACROSS MARQUETTE AND ALGER COUNTIES AS THE FLOW REMAINS NORTHERLY OFF THE LAKE. WITH THE RIDGE AXIS OVERHEAD...THE FLOW SHOULD SHIFT TO THE SOUTH THIS AFTERNOON CAUSING THE LES TO END RATHER QUICKLY. SOME LIGHT SNOW/FLURRIES OVER MN ASSOCIATED WITH LEADING WARM ADVECTION WILL MOVE INTO WESTERN UPPER MI LATER THIS AFTERNOON BUT SHOULD BE OF LITTLE CONSEQUENCE. NO MAJOR CHANGES TO THE AFTERNOON FORECAST. BASED ON THE LATEST MODEL GUIDANCE...DID MAKE SOME SUBSTANTIAL CHANGES TO THE OVERNIGHT AND THURSDAY FORECAST FOR THE EASTERN PART OF THE FORECAST AREA. LOW PRESSURE OVER THE WESTERN DAKOTAS WILL MOVE TO THE WESTERN GREAT LAKES LATER TONIGHT INTO THURSDAY. THIS WILL PUT UPPER MICHIGAN IN A BROAD AREA OF ISENTROPIC LIFT/WARM ADVECTION. WITH THE BOUNDARY LAYER FLOW BEING SOUTH-SOUTHEAST LATE TONIGHT INTO THURSDAY COMBINED WITH 850MB TEMPS INITIALLY AROUND -11C (RISING TO -5C BY THU AFTN)...LAKE ENHANCED SNOW OFF OF LAKE MICHIGAN SEEMS MORE AND MORE LIKELY FOR SCHOOLCRAFT AND SOUTHERN LUCE COUNTIES. IN FACT...THE HIGHER RESOLUTION MODEL OUTPUT SUCH AS THE 4KM NAM NEST INDICATE UP TO 0.7 INCH OF LIQUID LATER TONIGHT INTO THURSDAY GENERALLY SOUTH OF M-28 IN SCHOOLCRAFT AND LUCE COUNTIES. STILL NEED TO TAKE A CLOSER LOOK AT THE 12Z RUNS...BUT GIVEN THAT THIS IS A GOOD SETUP FOR MODERATE TO HEAVY SNOW TO FALL OFF OF LAKE MICHIGAN IN SCHOOLCRAFT COUNTY...HAVE OPTED TO RAISE SNOW AMOUNTS TO A STORM TOTAL OF 3-6 INCHES AND RAISE POPS TO CATEGORICAL FOR THE SAME AREAS. MAY NEED TO ISSUE SOME HEADLINE TO ADDRESS THE SNOWFALL FOR THE EASTERN FORECAST AREA...HOWEVER IT IS STILL UNCLEAR IF A WARNING OR ADVISORY WILL BE NEEDED. THIS DECISION WILL LIKELY BE MADE LATER THIS AFTERNOON. OTHERWISE...THE REMAINDER OF THE AREA WILL SEE A GENERAL 1-3 INCH SNOWFALL WITH 700MB MIXING RATIO OF 2 G/KM OVERNIGHT INTO THU MORNING. && .SYNOPSIS... WV IMAGERY AND RUC ANALYSIS INDICATED A MID/UPPER LEVEL TROUGH FROM NE CANADA INTO ERN GREAT LAKES AND A FLAT RIDGE OVER THE WEST RESULTING IN NW FLOW FROM THE CANADIAN PRAIRIE THROUGH THE WRN GREAT LAKES. A SHEARED UPSTREAM SHORTWAVE TROUGH WAS MOVING INTO MANITOBA WHILE ANOTHER IN THE FAST WRLY FLOW OFF THE NE PACIFIC WAS LOCATED OVER SRN BC. AT THE SFC...A RIDGE EXTENDED FROM NRN ONTARIO INTO WRN WI LEAVING NRLY FLOW ACROSS LAKE SUPERIOR. 850 MB TEMPS AROUND -15C PROVIDED PLENTY OF INSTABILITY FOR LINGERING LES EVEN THROUGH VERY DRY AIR UPSTREAM AND INVERSION HEIGHTS DOWN TO AROUND 3K-4K FT. && .DISCUSSION... TODAY...EXPECT THAT THE LES WILL DIMINISH THIS MORNING AND END BY THIS AFTERNOON AS THE RIDGE MOVES ACROSS UPPER MICHIGAN AND WINDS BECOME OFFSHORE. ANY ACCUMULATIONS WITH SCT -SHSN INTO THE N CNTRL CWA THIS MORNING SHOULD AMOUNT TO LESS THAN AN INCH. RETURN SRLY FLOW WILL ALLOW MAX TEMPS TO REBOUND INTO THE UPPER TEENS AND LOWER 20S. TONIGHT INTO THU...MODELS SUGGEST THAT THE THE MID TO UPPER LEVEL FORCING WITH THE COMBINATION OF THE MANITOBA AND BC SHORTWAVES PASSING TO THE NORTH AND SOUTH OF UPPER MI WILL BE RELATIVELY MODEST. HOWEVER...AN AREA OF 285K-290K ISENTROPIC LIFT NORTH OF THE 850 MB LOW WILL SUPPORT WIDESPREAD LIGHT SNOW...MAINLY BTWN 06Z-18Z. WITH 2G-3G/KG AVBL...CONSENSUS QPF VALUES IN THE 0.1 TO 0.2...AND SNOW WATER RATIO VALUES NEAR 15/1...PREVIOUS FCST OF 1 TO 3 INCHES LOOKS ON TRACK. THERE IS GREATER UNCERTAINTY WITH THE POTENTIAL FOR HIGHER LAKE ENHANCED SNOW AMOUNTS WITH SRLY FLOW OFF OF LAKE MICHIGAN. THE HPC AND LCLY RUN HIGH RES WRF/ARW AS WELL AS THE CANADIAN REGIONAL GEM SUGGEST THAT A BAND MAY DEVELOP INTO WRN MACKINAC COUNTY LATE TONIGHT INTO EARLY THU AIDED BY LEVEL LEVEL CONV NEAR THE NW LOWER MI SHORE. THE BAND MAY SHIFT FARTHER WEST INTO SRN LUCE AND SRN SCHOOLCRAFT COUNTIES AS WINDS BACK IN RESPONSE TO THE WEAK SFC LOW MOVING TOWARD NRN LAKE MICHIGAN. ADDITIONAL SNOWFALL AMOUNTS OF SEVERAL INCHES COULD PUSH OVERALL AMOUNTS INTO THE ADVY CATEGORY IF THE BANDS DEVELOP AND PERSIST LONG ENOUGH AT ANY LOCATION. HOWEVER...CONFIDENCE IS BELOW AVERAGE WITH THESE DETAILS. THU NIGHT INTO FRI...LEFT OVER LIGHT SNOW OVER THE ERN PORTION OF THE CWA WILL GRADUALLY SLIDE OFF TO THE EAST AS WEAKER ISENTROPIC LIFT AND FGEN EXIT THE AREA. THE PATH OF THE NEXT SHORTWAVE REMAINS FAR ENOUGH SOUTH...PER GFS/ECMWF SO THAT FRI WILL REMAIN MAINLY DRY. SO...ONLY SLIGHT CHANCE POPS WERE INCLUDED. SAT THROUGH TUE...A PROGRESSIVE MID LEVEL TROUGH MOVES INTO THE PLAINS BRINGING WAA SAT. WITH LITTLE MOISTURE AVBL...LITTLE/NO MEASURABLE PCPN IS EXPECTED. THE GFS HAS TRENDED TOWARD THE GEM/ECMWF WITH TRANSITION TOWARD A MORE AMPLIFIED/MERIDIONAL PATTERN BY LATE SUN INTO MON. AN INFLUX OF COLD AIR (850 MB TEMPS DOWN INTO THE -17C TO -20C RANGE) BEHIND A COLD FRONT LATE SUN WITH DEEP MOISTURE AVAILABLE SHOULD BRING LES TO LOCATIONS FAVORED BY NW TO N FLOW TIL RIDING MOVES BACK IN BY TUE. && .AVIATION /FOR THE 18Z TAF ISSUANCE/... EXPECT ANY REMAINING MVFR CIGS TO DISSIPATE EARLY THIS AFTN AT CMX AND SAW AS FLOW TURNS SOUTHERLY AND THE LES CLOUDS MOVE OFFSHORE. THE NEXT SYSTEM OVER THE PLAINS WILL APPROACH THE AREA TONIGHT. SOME LIGHT SNOW MAY SPREAD INTO IWD THIS AFTERNOON AS A WEAK WARM FRONT APPROACHES THE AREA. WIDESPREAD IFR CIGS AND VSBYS WILL SPREAD ACROSS THE AREA OVERNIGHT AS THE LOW MOVES INTO WISCONSIN...WITH LIFR POSSIBLE THU MORNING UNDER THE HEAVIEST SNOW. CONTINUED IFR/LIFR ON THU AS THE LOW EXITS TO THE EAST. && .MARINE /FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE/... AS HIGH PRESSURE MOVES OVER LAKE SUPERIOR TODAY...WINDS WILL DECREASE AND BECOME MORE SOUTHERLY THROUGH THE DAY. THE NEXT CHANCE FOR SIGNIFICANT WINDS WILL COME OVER THE WEEKEND AS A LOW PRESSURE SYSTEM MOVES NORTH OF LAKE SUPERIOR. THE STRONGEST WINDS WILL COME ON SUNDAY FROM THE NW...AND MAY REACH GALE FORCE. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && UPDATE...MRD SYNOPSIS...JLB DISCUSSION...JLB AVIATION...MRD MARINE...TITUS
Hazardous weather outlook, Dec 28, 4:09 PM EST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 409 PM EST WED DEC 28 2011 MIZ001>006-009>013-084-291200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN HOUGHTON- 409 PM EST WED DEC 28 2011 /309 PM CST WED DEC 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT EXPECT A WIDESPREAD 1 TO 3 INCHES OF SNOW ACROSS MUCH OF WEST AND CENTRAL UPPER MICHIGAN LATE TONIGHT INTO THURSDAY. THE SNOW COULD CAUSE SLIPPERY ROADS FOR THE THURSDAY MORNING COMMUTE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LAKE EFFECT SNOW IS LIKELY SUNDAY NIGHT THROUGH MONDAY NIGHT NEAR LAKE SUPERIOR. SIGNIFICANT ACCUMULATIONS ARE POSSIBLE FOR LOCATIONS FAVORED NORTHWEST TO NORTH WINDS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. MIZ007-014-085-291200- LUCE-SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT- 409 PM EST WED DEC 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT MODERATE LAKE ENHANCED SNOW IS EXPECTED OFF OF LAKE MICHIGAN LATE THIS EVENING THROUGH THURSDAY. SEE THE LATEST WINTER WEATHER STATEMENT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LAKE EFFECT SNOW IS LIKELY SUNDAY NIGHT THROUGH MONDAY NIGHT NEAR LAKE SUPERIOR. SIGNIFICANT ACCUMULATIONS ARE POSSIBLE FOR LOCATIONS FAVORED NORTHWEST TO NORTH WINDS. .SPOTTER INFORMATION STATEMENT... SNOW REPORTS WOULD BE GREATLY APPRECIATED LATE TONIGHT INTO THURSDAY. LSZ162-240>251-263>267-291200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 409 PM EST WED DEC 28 2011 /309 PM CST WED DEC 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NORTHWEST GALES ARE POSSIBLE SUNDAY AFTERNOON INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-291200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 409 PM EST WED DEC 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NORTHWEST GALES ARE POSSIBLE SUNDAY AFTERNOON INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. VOSS
In the hours before
Local storm report, Dec 28, 12:59 PM EST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1259 PM EST WED DEC 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 7 NNE ISHPEMING 46.58N 87.61W
12/28/2011 M3.2 INCH MARQUETTE MI TRAINED SPOTTER
24 HOUR REPORT. 0.12 INCHES LIQUID EQUIVALENT.
&&
JMWIXThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 10:36 AM EST | Small Craft Advisory | MQT | 84 min | |
| Dec 28, 3:21 PM EST | Winter Weather Advisory | MQT | Delta, Keweenaw, Luce, Schoolcraft | 28 hr |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.